Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hong-Du Gu 3 Articles
A Case of Delayed Administration of Naloxone for Morphine Intoxicated Patient
Gun-Bea Kim, Won-Nyung Park, Hong-Du Gu
J Korean Soc Clin Toxicol. 2012;10(1):33-36.   Published online June 30, 2012
  • 63 View
  • 0 Download
AbstractAbstract PDF
Opioids are the one of the most commonly used drugs to control cancer pain all over the world. But, we should not overlook the potential risk of opioid intoxication because they have well-known detrimental side effects. The opioid intoxication can be diagnosed thorough various clinical manifestations. The altered mental status, respiratory depression, and miosis is very representative clinical features although these symptoms don't always appear together. Unfortunately the opioid-toxidrome can be varied. A 42 years old man came to our emergency room after taking about 900 mg morphine sulfate per oral. He was nearly alert and his respiration was normal. Even though his symptoms didn't deteriorated clinically, serial arterial blood gas analysis showed increase in PaCO2. So we decided to use intravenous naloxone. Soon, he was fully awaked and his pupils size was increased. After a continuous infusion of intravenous naloxone for 2 hours, PaCO2 decreased to normal range and his pupil size also returned to normal after 12 hours. Though the levels of serum amylase and lipase increased slightly, his pancreas was normal according to the abdominal computed tomography. He had nausea, vomit, and whole body itching after naloxone continuous infusion, but conservatively treated. We stopped the continuos infusion after 1 day because his laboratory results and physical examinations showed normal. As this case shows, it is very important to prescribe naloxone initially. If you suspect opioid intoxication, we recommend the initial use of naloxone even though a patient has atypical clinical features. In addition, we suggest intranasal administration of naloxone as safe and effective alternative and it's necessary to consider nalmefene that has a longer duration for opioid intoxication.
Rhabdomyolysis after Lamotrigine Poisoning: A Case report
Gun-Bea Kim, Hong-Du Gu
J Korean Soc Clin Toxicol. 2008;6(2):142-145.   Published online December 31, 2008
  • 72 View
  • 0 Download
AbstractAbstract PDF
Lamotrigine is a newer anti-epileptic drug for adjunctive treatment of refractory epilepsy, partial seizures, generalized tonic-clonic seizures, and bipolar disorder. Lamotrigine overdose causes serious central nervous and cardiovascular problems, but reports are uncommon. Few lamotrigine overdoses have been described because anti-epileptic drug use is limited and usually used with combination of other anti-epileptic drugs. In addition, most patients visit emergency departments with multi-drug overdoses, so few cases of lamotrigine poisoning alone exist. We had a female patient visit our emergency department a couple of hours after a lamotrigine overdose treated with intravenous hydration and urine alkalization by NaHCO3. She recovered successfully without any evidence of renal injury. However, she developed profound rhabdomyolysis, a previously unreported complication of this medication. We suggest that serial creatine kinase levels should be measured after lamotrigine poisoning.
The Survey of Intoxication in the Two Hospitals of the City of Goyang
Kyung-Hwan Kim, Jun-Soek Park, Dong-Wun Shin, Jun-Young Rho, Hey-Jin Kim, Hong-Du Gu, Jin-Kyung Cho, Ah-Jin Kim
J Korean Soc Clin Toxicol. 2006;4(1):25-31.   Published online June 30, 2006
  • 73 View
  • 0 Download
AbstractAbstract PDF
Purpose: In the year of 2005, it enforced the basic study for establishing program of Poison Control Center by National Institute of Toxicologic Research. The object of our survey is to analyze the characteristics of intoxication from the City of Goyang by same protocol. Methods: We retrospectively reviewed the data of medical records of the intoxication patient in the two hospitals of the Goyang from 2004 June 1st to 2005 May 31th. The investigation protocol applied the TESS report form which was used from the Basic study for establishing program of Poison Control Center. Results: The intoxication patients were total 269 persons, the patients of A hospital were 184 persons, B hospital were 185 persons. The most common intoxication materials were medicines, in afterwords it was an agricultural chemical. The most common place of intoxication was the home. The intentional suicidal attempts in the reason of intoxication were 51.2%. The rate of the patients who discharges from the emergency department was 50.4% and death rate was 4.3%. Conclusion: We concluded that the continuous and systemic report and analysis should be accomplished from the Goyang area.

JKSCT : Journal of The Korean Society of Clinical Toxicology